MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5115-4
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.Further investigation is underway.
 
Event or Problem Description
The surgeon was performing cataract surgery when the tubing line clogged preventing the aspiration of the viscoelastic.They opened a second pack to finish the case with no impact to the patient.The doctor reported, prolonged operative time to change phaco pack, and possibly higher iop than would have been otherwise.
 
Additional Manufacturer Narrative
The product evaluation was performed on (b)(6) 2018.The cassette was functionally tested on an elite stellaris system.The assembly's collection cassette was captured and recognized.The assembly passed the self-vacuum test, primed, irrigated and aspirated as intended.No problem we detected.The assembly is not blocked.A review of the complaint database revealed no other complaints for reason code "clogged" have been submitted against lot w2406.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.There is no open non-conformance for this complaint type.The investigation is complete.

Brand Name
STELLARIS ELITE ADAPTIVE FLUIDICS BASIC PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7953455
Report Number0001920664-2018-00137
Device Sequence Number11109115
Product Code HQC
UDI-Device Identifier00757770058877
UDI-Public(01)00757770058877(17)191224
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/24/2019
Device Model NumberBL5115-4
Device Lot NumberW2406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1